Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 36, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 25, 2000, 11:13 AM CDT for Comanche County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 25, 2000, 11:13 AM CDT (16:13 UTC)
- Expired
- Oct 25, 2000, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Comanche County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 251616
FFWOUN
OKC031-251915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1113 AM CDT WED OCT 25 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COMANCHE COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 215 PM CDT
* AT 1113 AM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN
WAS FALLING ACROSS MUCH OF COMANCHE COUNTY. THE THUNDERSTORMS
PRODUCING THE HEAVY RAINFALL WERE MOVING NORTHEAST AT 20 MPH.
THE RAIN IS EXPECTED TO CONTINUE INTO EARLY AFTERNOON. SOME
MINOR FLOODING HAS ALREADY BEEN REPORTED... AND THE CONTINUING
RAINFALL WILL CAUSE ADDITIONAL AND MORE SIGNIFICANT FLOODING.
* LOCATIONS IN THE WARNING INCLUDE CACHE...ELGIN...FAXON...
FLETCHER...FORT SILL...GERONIMO...INDIAHOMA...LAWTON...MEDICINE
PARK...MEERS AND STERLING
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3455 9880 3444 9860 3446 9834 3459 9818
3484 9811 3483 9873
$$
CMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 11:00 AM CDT, 13 minutes earlier.
Area forecast discussion, Oct 25, 11:00 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT WED OCT 25 2000 FIRST ROUND OF STORMS TODAY EXTENDS FROM NORTH CENTRAL OKLAHOMA INTO WESTERN NORTH TEXAS. RAIN HAS STOP ACROSS NORTHWEST PARTS OF FORECAST AREA THIS MORNING...BUT A LOOK AT LBB AND AMA RADARS SHOW ANOTHER AREA OF TSRA HEADED IN THAT DIRECTION. LATEST ETA HAS 500 TO 700J/KG FORECAST FOR NORTHWEST OKLAHOMA LATE THIS AFTERNOON WITH BETTER SURFACE BASED INSTABILITY BETWEEN AMA AND LBB. GOOD UPPER JET COUPLET FORECAST OF NORTHERN OKLAHOMA LATE THIS AFTERNOON...BUT WITH CURRENT CLOUD COVER AND CONVECTION NOT SURE ABOUT SEVERE WEATHER THREAT. BETTER WIND PROFILES...BUT MARGINAL INSTABILITY SHOULD RESULT IN ISOLATED WIND AND HAIL EVENTS. WILL UPDATE ZONES SHORTLY TO REFLECT CURRENT TRENDS. .OUN... OK...NONE. TX...NONE. 6
In the hours before
Special weather statement, Oct 25, 7:15 AM CDT, 3 hours 58 minutes before
OKZ004>048-050>052-TXZ083>090-251430- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 715 AM CDT WED OCT 25 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER WESTERN AND PORTIONS OF CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS. THIS AREA IS WEST OF A LINE FROM MEDFORD...TO EL RENO...TO WICHITA FALLS TEXAS. THE MAIN THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND HAIL...ALTHOUGH BRIEF TORNADOES WILL ALSO BE POSSIBLE...MAINLY OVER SOUTHERN PORTIONS OF THE RISK AREA. DISCUSSION...A SIGNIFICANT MID-LEVEL SHORT WAVE TROUGH WILL MOVE EASTWARD TOWARD WESTERN PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY...ENHANCING WIND SHEAR AND INSTABILITY OVER THE SLIGHT RISK AREA. THE RISK OF SEVERE WEATHER TODAY WILL BE DEPENDENT ON THE EVOLUTION OF THIS MORNINGS CONVECTIVE ACTIVITY ACROSS WEST TEXAS. AT THIS TIME...IT APPEARS THAT SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE MORNING AND INTO THE AFTERNOON HOURS ACROSS WEST TEXAS AND THE TEXAS PANHANDLE AHEAD OF THIS SHORT WAVE. ALTHOUGH THIS ACTIVITY WILL LIMIT THE AMOUNT OF INSTABILITY DUE TO RAIN COOLED AIR AND CLOUD COVER...SOME STORMS MAY STILL REACH SEVERE LEVELS AS THEY MOVE INTO WESTERN NORTH TEXAS AND WESTERN OKLAHOMA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. ISOLATED BRIEF TORNADOES ARE ALSO NOT OUT OF THE QUESTION WITH THE STRONGEST STORMS. SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD REMAIN ALERT FOR ADDITIONAL WEATHER INFORMATION TODAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:20 PM CDT | Flash Flood Warning | OUN | Ellis, Woodward | 3 hr |
| Oct 24, 11:30 PM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 3 hr |
| Oct 25, 2:30 AM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 2 hr |
| Oct 25, 4:32 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 118 min |
| Oct 25, 6:28 AM CDT | Flash Flood Warning | OUN | Woods, Woodward | 2 hr |
| Oct 25, 9:28 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 25, 1:11 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.